Alert archive / Montana / High Wind Warnings in 2015
High Wind Warning 5, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind warning at Feb 5, 2015, 9:18 PM MST for Phillips County, Montana. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2015, 9:18 PM MST (04:18 UTC)
- Expired
- Feb 6, 2015, 2:47 AM MST
- In force
- 5 hr
- Issued by
- NWS Glasgow, MT
County Phillips County, MT
The radar
The Glasgow radar (KGGW), 96 km from the middle of the area, began a volume at 04:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 4.3 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 424 m²/s²
- 0-3 km storm-relative helicity
- 622 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
049 WWUS75 KGGW 060418 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 918 PM MST THU FEB 5 2015 MTZ060-061200- /O.NEW.KGGW.HW.W.0005.150206T0418Z-150206T1200Z/ SOUTHWEST PHILLIPS- INCLUDING THE CITY OF...ZORTMAN 918 PM MST THU FEB 5 2015 ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 AM MST FRIDAY. * TIMING...UNTIL 5 AM. * WINDS...WEST WIND 40 MPH GUSTING TO 60 MPH. * IMPACTS...STRONG CROSS WIND ON US 191 WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
1 follow-up statement
399 WWUS75 KGGW 060947 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 247 AM MST FRI FEB 6 2015 MTZ060-061100- /O.CAN.KGGW.HW.W.0005.000000T0000Z-150206T1200Z/ SOUTHWEST PHILLIPS- INCLUDING THE CITY OF...ZORTMAN 247 AM MST FRI FEB 6 2015 ...HIGH WIND WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELED THE HIGH WIND WARNING. WINDS IN THE AREA HAVE RETURNED TO NORMAL BELOW 15 MPH. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Feb 5, 8:40 PM MST, 38 minutes earlier.
Area forecast discussion, Feb 5, 8:40 PM MST, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 840 PM MST THU FEB 5 2015 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH SATURDAY... UPDATE... VERY LIGHT FREEZING RAIN HAS PUSHED INTO THE FAR EASTERN ZONES THIS EVENING AND SHOULD BY 10 PM BE CLEAR OF THE REGION. TRIMMED BACK THE FREEZING RAIN ADVISORY TO NOW ONLY INCLUDE SIDNEY TO PLENTYWOOD. OTHERWISE THE FORECAST IS GOING WELL WITH FEW MINOR ADJUSTMENTS. THE WARM FRONT HAS MOVED TO THE INTERNATIONAL BORDER HOWEVER THE VALLEY AREAS CONTINUE TO REMAIN COOLER THAN THE HIGHER ELEVATIONS. PROTON PREVIOUS DISCUSSION... A WARM FRONT JUST OFF THE SURFACE CONTINUES TO PUSH THROUGH NORTHEAST MONTANA FROM SOUTHWEST TO NORTHEAST. SUB- FREEZING MODIFIED ARCTIC AIR REMAINS TRAPPED AT THE SURFACE ACROSS THE NORTH AND EAST...KEEPING OVERRUNNING FREEZING RAIN DRIVEN BY THE WARM FRONT IN THE FORECAST. HAVE NOT RECEIVED ANY REPORTS OF ACCUMULATING FZRA...BUT CONSIDERING CURRENT RADAR TRENDS AND THE HIGH IMPACT NATURE OF ANY AMOUNT OF FZRA WILL HANG ON TO THE CURRENTLY HIGHLIGHT PACKAGE AS IS. EXPECT BY THIS EVENING THE BULK OF THE MIXED PRECIP WILL LIE NORTH OF HIGHWAY 2...BUT COULD NOT RULE OUT SOME PATCHY PRECIP ALONG THE BIG SHEEP MOUNTAINS AND THE LOWER YELLOWSTONE VALLEY AS MOISTURE RIDES DOWN THE LIFTING FRONT. LATE TONIGHT JUST THE FAR NORTHEAST CORNER OF THE TREASURE STATE WILL CONTINUE TO SEE CHANCES FOR CONTINUED LIGHT MIXED PRECIP. BY EARLY FRIDAY MORNING PRECIPITATION WILL TAPER OFF AS THE FRONT LIFTS INTO CANADA. MAINLY DRY AND WARM CONDITIONS WILL PREVAIL INTO SATURDAY MORNING AS UPPER RIDGING HOLDS. BY SATURDAY AFTERNOON SOME LIGHT RAIN COULD PUSH INTO THE LOWER MISSOURI BREAKS. IN A WESTERLY FLOW ALOFT. GILCHRIST .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY... THE EXTENDED PERIOD FORECAST BEGINS SATURDAY NIGHT WITH AN UPPER LEVEL RIDGE OVER THE WEST AND THE ARCTIC AIR MASS AND THE STATIONARY BOUNDARY WELL TO THE NORTH OF NORTHEAST MONTANA. THIS MUCH WARMER THAN NORMAL PATTERN WILL CONTINUE THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. THEN SUNDAY NIGHT A STRONG STORM SYSTEM SLAMS INTO THE WEST COAST. MODELS SHOW THE STORM ENERGY MOVING ACROSS THE DIVIDE ON MONDAY AND INTO NORTHEAST MONTANA MONDAY NIGHT. FOR NOW THE INITIAL PRECIPITATION TYPE LOOKS TO BE RAIN. THEN MONDAY NIGHT OR TUESDAY A COLD FRONT DROPS SOUTH INTO THE REGION CHANGING THE PRECIPITATION TYPE TO SNOW. SO BY MID-WEEK TEMPERATURES SHOULD TREND LOWER TOWARDS NORMAL. FEW SIGNIFICANT CHANGES WERE NEEDED TO THE GOING FORECAST. SCT PREVIOUS DISCUSSION...LONG RANGE GUIDANCE STILL SHOWS GOOD CONSENSUS WITH A BROAD RIDGE OVER THE WESTERN CONUS STARTING SATURDAY NIGHT AS SOME UPPER LEVEL SHORTWAVE ENERGY EXITS INTO THE DAKOTAS. WILL HAVE ENOUGH MOISTURE IN PLACE FOR A SLIGHT CHANCE OF RAIN ACROSS PORTIONS OF THE CWA...ESPECIALLY IN THE EVENING. THERMAL PROFILES ARE A BIT MORE IN QUESTION NEAR THE CANADIAN BORDER WHERE A WINTRY MIX COULD TAKE HOLD. THE UPPER RIDGE IS EXPECTED TO AMPLIFY IN RESPONSE TO A TROUGH/ CLOSED LOW FEATURE UPSTREAM DIGGING INTO THE PACIFIC NORTHWEST. THIS WILL RESULT IN DRY CONDITIONS ACROSS THE NORTHERN HIGH PLAINS AND WARMER TEMPERATURES...WELL ABOVE CLIMATIC NORMALS FOR THE TIME OF YEAR. MOST PLACES WILL SEE HIGHS IN THE 40S AND 50S IF FULL BOUNDARY LAYER MIXING CAN BE REALIZED. 00Z MODELS CONTINUE TO HAVE 850MB TEMPERATURES RANGING FROM ABOUT +3C TO +9C ACROSS THE REGION..ALTHOUGH A LITTLE COLDER IN THE FAR NORTHEAST. HAVE HIGHS IN THE 30S THERE. THE CLOSED LOW EVOLVES INTO AN OPEN WAVE AS IT TRANSLATES EAST... AND WILL YIELD DYNAMIC SUPPORT FOR ASCENT OUT AHEAD OF IT FOR MONDAY INTO TUESDAY. TEMPERATURES WILL SUPPORT RAIN FOR MANY AREAS BUT A WINTRY MIX IS ESPECIALLY POSSIBLE NORTH OF THE MISSOURI RIVER. FUTURE SHIFTS WILL BE ABLE TO BETTER LOCATE WHERE THIS POTENTIAL LIES. MODEL DIFFERENCES STILL EXIST AS TO THE EVOLUTION OF THIS TROUGH WITH THE GFS CLOSING OFF A LOW BY THE END OF THE WEEK ACROSS SOUTHWESTERN U.S. WHICH THEN SHIFTS INTO NORTHWEST MEXICO WHILE HIGH PRESSURE DOMINATES THE NORTHWESTERN U.S. THE ECMWF MEANWHILE HAS THE TROUGH TRANSLATE EAST...FOLLOWED BY A RIDGE BECOMING ESTABLISHED ACROSS THE WESTERN CONUS BY THE END OF THE WEEK. DESPITE THESE DIFFERENCES...EITHER SCENARIO SHOULD YIELD A DRY FORECAST TO FINISH OUT THE EXTENDED ACROSS THE CWA. MALIAWCO && .AVIATION... FLIGHT CATEGORY: VFR SYNOPSIS: A WARM FRONT PUSHING NORTHEAST THROUGH THE AREA TODAY WILL GENERATE A BAND OF PRECIPITATION. THIS WILL BE A WINTRY MIX...INCLUDING FREEZING RAIN. RADAR SHOWS MOST OF THIS RAIN AND FREEZING RAIN HAS PAST THE KGGW AND KOLF TERMINALS TO THE EAST AS OF 0230Z. SOME LIGHT SPRINKLES MAY STILL IMPACT THE KSDY AND KGDV TERMINALS BEFORE MIDNIGHT. CLEARING IS EXPECTED AFTER THAT ALONG WITH VFR CONDITIONS. LLWS: WITH THE PASSAGE OF WARM AIR FROM THE WEST AROUND 1000 FT AND LIGHT EAST SURFACE WINDS... WIND SHEAR WILL BE POSSIBLE IN AN INVERSION LAYER SETTING UP DURING THE MORNING HOURS. AREA WINDS: SOUTH TO EAST WINDS OF 5 TO 10 KTS WILL BECOME LIGHT AND VARIABLE AFTER MIDNIGHT WITH THE PASSAGE OF A WARM FRONT. BY LATE MORNING SOUTH AND EASTERLY WINDS SHOULD RETURN. GAH && .GLASGOW WATCHES/WARNINGS/ADVISORIES... FREEZING RAIN ADVISORY UNTIL 8 AM MST FRIDAY FOR EASTERN ROOSEVELT...RICHLAND...SHERIDAN. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Feb 5, 8:35 PM MST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 835 PM MST THU FEB 5 2015 MTZ021-022-026-027-061100- PETROLEUM-GARFIELD-PRAIRIE-WIBAUX- 835 PM MST THU FEB 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ019-024-062-061100- SHERIDAN-RICHLAND-EASTERN ROOSEVELT- 835 PM MST THU FEB 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TONIGHT FREEZING RAIN ADVISORY IN EFFECT THROUGH 8AM FRIDAY MORNING. SOME LIGHT FREEZING RAIN IS LIKELY DURING THROUGH FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MOISTURE WILL CONTINUE TO INTERACT WITH A STALLED FRONTAL BOUNDARY THROUGH SATURDAY NIGHT...RESULTING IN SOME MIXED PRECIPITATION OVER PORTIONS OF NORTHEAST MONTANA. CURRENTLY AREAS ALONG AND NEAR THE CANADIAN BORDER LOOK TO SEE THE HIGHEST IMPACTS. PLEASE CONTINUE TO MONITOR THE LATEST FORECAST FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ016>018-020-023-025-059>061-061100- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-WESTERN ROOSEVELT-MCCONE-DAWSON-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY- 835 PM MST THU FEB 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MOISTURE WILL CONTINUE TO INTERACT WITH A STALLED FRONTAL BOUNDARY THROUGH SATURDAY NIGHT...RESULTING IN SOME MIXED PRECIPITATION OVER PORTIONS OF NORTHEAST MONTANA. CURRENTLY AREAS ALONG AND NEAR THE CANADIAN BORDER LOOK TO SEE THE HIGHEST IMPACTS. PLEASE CONTINUE TO MONITOR THE LATEST FORECAST FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Feb 5, 9:05 PM MST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
905 PM MST THU FEB 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM NON-TSTM WND GST 35 S MALTA 47.85N 107.87W
02/05/2015 M58 MPH PHILLIPS MT MESONET
MT DOT RWIS RECORDED A 58 MPH WIND GUST
&&
PROTONNearby
High Wind Warnings in Montana, 2015Every high wind warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.